Epilepsy Talk

Epilepsy Drug Side-Effects

September 23, 2018
36 Comments

They’re necessary, but not necessarily nice.

And every med has its own side-effects.

Just as different people experience different difficulties.

But here‘s the low-down on the possible side-effects.

I hope you don’t have to suffer any of them. (Or as few as possible.)


Pregnancy with Epilepsy — Medication Dangers

July 1, 2017
4 Comments

According to the Epilepsy Foundation, mothers taking seizure medication, risk birth defects of 4 to 8 percent — compared with 2 to 3 percent for all babies. Not much of a difference.

But the risk seems to be highest when multiple seizure medications are taken. Yet, without medication, uncontrolled seizures may deprive the baby of oxygen. Seizures can also increase the risk of miscarriage or stillbirth.

So, it’s important, as you know, to get the right balance.


Antidepressants and Epilepsy

April 24, 2016
20 Comments

For a long time, depression was thought to be a complication of epilepsy.

“People with a history of depression have a 3 to 7 times higher risk of developing epilepsy,” said Dr. Andres Kanner, a specialist on epilepsy at Rush University Medical Center in Chicago. “This kind of information is forcing us to take a second look at the interaction between depression and epilepsy.”


How are your meds affecting you?

January 24, 2015
69 Comments

They’re necessary, but not necessarily nice. And every med has its own side-effects. Just as different people experience different difficulties. Here‘s the low-down on the possible side-effects of your drugs and others. Some might sound painfully familiar…


Increased Birth Defect Risks in Two FDA-Approved Epilepsy Medications

October 20, 2011
2 Comments

Two epilepsy drugs – Lamictal and Keppra – which are currently listed in category C may be dangerous to a fetus and should be listed in category D, according to new data. The difference between the categories is that D shows evidence of risk, but the benefits outweigh the risks…


Death, Depression and AEDs

August 24, 2010
6 Comments

“All patients who are currently taking or starting on any anti-epileptic drug should be closely monitored for notable changes in behavior that could indicate the emergence or worsening of suicidal thoughts or behavior or depression,” the FDA warned in a letter to health professionals…


    About the author

    Phylis Feiner Johnson

    Phylis Feiner Johnson

    I've been a professional copywriter for over 35 years. I also had epilepsy for decades. My mission is advocacy; to increase education, awareness and funding for epilepsy research. Together, we can make a huge difference. If not changing the world, at least helping each other, with wisdom, compassion and sharing.

    View Full Profile →

    Enter your email address to follow this blog and receive notifications of new posts by email.

    Join 2,971 other followers

    Follow Epilepsy Talk on WordPress.com